Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Zero-extreme points and the generalized convex kernel


Author: Arthur G. Sparks
Journal: Proc. Amer. Math. Soc. 67 (1977), 142-146
MSC: Primary 52A10
DOI: https://doi.org/10.1090/S0002-9939-1977-0461290-X
MathSciNet review: 0461290
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let S be a compact simply connected set in the plane. Let $ K(n)$ denote the generalized convex kernel of S of order n, bd S the boundary of S, $ E(0,S)$ the set of 0-extreme points of S, and for $ x \in S$, let $ K(n,x)$ denote the nth order convex kernel of x in S. It is known that $ K(n) = \cap \{ K(n,x)\vert x \in {\text{bd}}\;S\} $ and in certain cases, it is known that $ K(1) = \cap \{ K(1,x)\vert x \in E(0,S)\} $. The main result of this paper extends the above mentioned results for certain sets. It is shown that $ K(n) = \cap \{ K(n,x)\vert x \in E(0,S)\} $ for certain compact simply connected sets S in the plane. In the process of obtaining this result, a characterization of the boundary is also obtained.


References [Enhancements On Off] (What's this?)

  • [1] A. M. Bruckner and J. B. Bruckner, Generalized convex kernels, Israel J. Math. 2 (1964), 27-32. MR 0171217 (30:1448)
  • [2] J. W. Kenelly, W. R. Hare, Jr., B. D. Evans and W. H. Ludescher, Convex components, extreme points, and the convex kernel, Proc. Amer. Math. Soc. 21 (1969), 83-87. MR 0238183 (38:6459)
  • [3] M. H. A. Newman, Elements of the topology of plane sets of points, Cambridge Univ. Press, London and New York, 1961, pp. 115-119. MR 0132534 (24:A2374)
  • [4] A. G. Sparks, Intersections of maximal $ {L_n}$ sets, Proc. Amer. Math. Soc. 24 (1970), 245-250. MR 0253153 (40:6368)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A10

Retrieve articles in all journals with MSC: 52A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0461290-X
Keywords: Zero-extreme points, extreme points, convex kernel, generalized convex kernel
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society